Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone! :cool:

I just started accutane 5 days ago and so far so good. But before im just going to give some background info on myself.

I got acne 2 years ago when I was 15 in august, I naturally thought this was just going to be a part of puberty but It never really went away and got progressively worse, I went to my doctor about a year ago and he prescribed me the tetracycline's which didn't work out, than he gave me some retin-A cream. The retin-A actually helped out a bit and permanently took away alot of the pimples, but there are still some on my cheeks and a few cysts on my forehead and chin.

Now to the questions.

After taking the 'tane for 5 days im noticing the cysts seem to be healing very rapidly, is this to be expected? Because they were there for 1 night and the next afternoon I notice that there not there anymore.

Lastly, my skin is starting to get really dry, is this normal? And if it is, are you allowed to use moisturizers while your on the drug?

Thanks! :D

edit: I don't know if this helps or not but my doc has got me on the 60 m/g dosage

Share this post


Link to post
Share on other sites

Hi there -

Yes, usually the acne you get during Accutane seems to heal faster (dry up). With that, be gentle to your skin - don't put harsh cleansers/toners/topicals on your skin unless your Derm. has recommended. These can make your skin more irritated/red/peely. Yes, you will get dry on Accutane - face, lips, body, eyes, private places, etc.... A good moisteriser is a must, gentle cleansers, eye drops if your eyes feel any bit of dry and especially if you wear contacts, Aquaphor or a good chapstick for your lips, and good body moisteriser.

The first month or so can be a bit rough as your body adjusts to Tane. Occassional headaches and body aches are common. Drink lots of water/fluids and eat good. Exercise when you can to keep your energy up - Accutane can zap your energy. I'm 39 and feel like an ol'lady at times. I'm on low dose 20mg day since May. No real active acne since month two - but my acne was mild.

Good luck and let us know how it goes.

Yvette

Hi everyone! :cool:

I just started accutane 5 days ago and so far so good. But before im just going to give some background info on myself.

I got acne 2 years ago when I was 15 in august, I naturally thought this was just going to be a part of puberty but It never really went away and got progressively worse, I went to my doctor about a year ago and he prescribed me the tetracycline's which didn't work out, than he gave me some retin-A cream. The retin-A actually helped out a bit and permanently took away alot of the pimples, but there are still some on my cheeks and a few cysts on my forehead and chin.

Now to the questions.

After taking the 'tane for 5 days im noticing the cysts seem to be healing very rapidly, is this to be expected? Because they were there for 1 night and the next afternoon I notice that there not there anymore.

Lastly, my skin is starting to get really dry, is this normal? And if it is, are you allowed to use moisturizers while your on the drug?

Thanks! :D

edit: I don't know if this helps or not but my doc has got me on the 60 m/g dosage

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×